MAUDE Adverse Event Report: K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 2901-10001
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product will not be returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.Discarded by user.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a revision surgery took place in which a migrated set screw was removed.The patient reportedly had set screws back-out approximately 4 months post-op.Revision surgery took place (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the set screw was discarded, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.It is reported that the surgeon does not use reduction instrumentation, which may have contributed to this incident, as the clamping force on the rod decreases with increased resistance to the set screw due to rod reduction without reduction instrumentation.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.Discarded by user.
 
Event or Problem Description
On (b)(6) 2017 it was reported that a revision surgery took place in which a lateral offset connector and set screw were removed.The patient reportedly had a connector set screw back-out approximately 3 months post-op.Revision surgery took place (b)(6) 2016.

Brand Name
EVEREST SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6399494
Report Number3004774118-2017-00023
Device Sequence Number976002
Product Code NKB
UDI-Device Identifier10888857038714
UDI-Public10888857038714
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number2901-10001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;